Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and VIVID DREAMS...
Sep 15, 2010

Dear Dr.McGowan;

I've recently acquired HIV after engaging in a hand-job & boob-job with a commercial sex worker where no anal/vaginal penetration took place! Talk about sabotage!

My question is as follows; Do any of the current HIV medications reduce or have any effect on viral loads in the brain or testicles or thymus? As these areas are considered HIV reserviors.

Also i have been having extremely vivid dreams since a couple of months post infection, which i think can be related to HIV itself...and SUSTIVA is known to cause vivid dreams as a side effect..any link there?

Also i can feel my heel bones hit the ground when i walk now as my feet have thinned within a month of infection. Is HIV known to cause a reduction in joint "shock-absorbing" ability as well?

Regards, HIVER

Response from Dr. McGowan

Dear HIVER,

All of the available medicines if used properly in combination will lower HIV levels in all body fluids (since they all communicate with each other). There are possible reservoirs as you note that may have some persistance of virus even when the blood is undetectable...this may be intermittent and "shed" virus periodically. There is a study called CHARTER that has developed a penetration score of different HIV medications insto the brain...better penetrating meds may suppress virus better...the finl word is still not in.

Yes, vivid dreams is a well known side effect of Sustiva....I hope the dreams are good ones! One way to lessen them if they bother you is to take the Sustiva on an empty stomach (at least 2 hours after eating).

Best,

Joe



Previous
Kindly help me
Next
Follow up: should I be undetectable at 8 weeks?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement